MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.5X140MM DRILL STE; BIT, DRILL

ZIMMER BIOMET, INC. 2.5X140MM DRILL STE; BIT, DRILL
Model Number 8290-29-170
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source foreign-(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that alps tibia plate procedure was performed.While drilling, the tip of the drill was fractured and is retained inside the patient's body.The surgeon does not plan to remove the fractured tip.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified the flutes on the tip had fractured off.No other damage was identified.Not all fractured pieces were returned.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d4 lot number the following sections were updated: b4, b5, d4 (expiration date), d4 (udi#), g3, g6, h1, h2, h4, h10 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
2.5X140MM DRILL STE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11624573
Report Number0001825034-2021-00849
Device Sequence Number3866302
Product Code HTW
UDI-Device Identifier00887868447006
UDI-Public(01)00887868447006
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8290-29-170
Device Catalogue Number829029170
Device Lot Number410750
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/07/2021
06/04/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/26/2021
06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1